SAVANNAH, Ga. (WSAV) — More people in Georgia are overdosing on fentanyl-laced drugs and going to emergency rooms to save their lives.

One area seeing an uptick is Savannah.

“They don’t realize what they’re getting until all of a sudden they stop breathing and need to be resuscitated,” says Dr. Jay Goldstein who the medical director at Memorial Health’s emergency room. “Some are not able to be resuscitated and actually die.”

“We’ve had people who get dropped off at our door and the drop off is from a friend that was doing drugs with them and they’re turning blue and not breathing and we bring them in and resuscitate them from their car you know, right outside of our lobby,” Goldstein said.

Fentanyl is a synthetic substance up to 100 times more powerful than morphine. It’s being used to lace street drugs and fake pills.

“Some of these narcotics these patients think they’re taking are not the real narcotics,” Goldstein said. “So you think you might be taking a Percocet or a pain medicine and it’s laced with a significant amount of fentanyl that can not only kill that one person it can kill 10 others.”

Goldstein says they’re seeing people in their 20s and 30s but also teenagers. He’s warning teens and their parents.

“Most parents that come to the hospital that we’re seeing with these kids that have overdoses never knew their kids were doing drugs so what I would tell parents is you think your kids are not doing drugs but most of them are experimenting and they’re doing a lot of it,” said Goldstein. “You hear about these parties where they’re just walking in and taking a handful of medications and they don’t even know what they’re taking.”

Statewide, there’s word that in some cases, friends of drug users are carrying around Narcan which is used to assist an overdose victim. But Goldstein says in many cases, a person may initially feel better but that the Narcan can wear off faster than the drug and the person could still die. He says the best way to help a drug overdose victim is to make sure they get to the hospital.

In a two-month period, 66 people went to emergency rooms across the state after overdosing on fentanyl. Dr. Goldstein says recently, in a 12-day period of working, he treated three overdose victims.

“It’s real so the significant impact it’s having on our community is very concerning.”